Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 9, 2016, 1:37 PM CST for 9 counties in Kansas. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 1:37 PM CST (19:37 UTC)
- In effect from
- Nov 10, 2016, 2:00 AM CST
- Expired
- Nov 10, 2016, 8:52 AM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS73 KICT 091937 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 137 PM CST WED NOV 9 2016 ...FROST IS EXPECTED LATE TONIGHT... KSZ094>096-098>100-100945- /O.NEW.KICT.FR.Y.0004.161110T0800Z-161110T1500Z/ ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 137 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S. * TIMING...OF THE COLDEST TEMPERATURES WILL BE AROUND DAWN. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS, FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
342 WWUS73 KICT 100445 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1045 PM CST WED NOV 9 2016 KSZ070>072-101500- /O.EXA.KICT.FR.Y.0004.161110T0800Z-161110T1500Z/ GREENWOOD-WOODSON-ALLEN- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT 1045 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND DAWN. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ094>096-098>100-101500- /O.CON.KICT.FR.Y.0004.161110T0800Z-161110T1500Z/ ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 1045 PM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY... * TEMPERATURES...IN MID UPPER 30S. * TIMING...COLDEST TEMPERATURES WILL BE AROUND DAWN. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
121 WWUS73 KICT 100902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 302 AM CST THU NOV 10 2016 KSZ070>072-094>096-098>100-101500- /O.CON.KICT.FR.Y.0004.000000T0000Z-161110T1500Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 302 AM CST THU NOV 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...EXPECTED TO BE IN THE LOW TO MID 30S. * TIMING...COLDEST TEMPERATURES WILL BE AROUND SUNRISE. * IMPACTS...THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS...FLOWERS AND OTHER VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
994 WWUS73 KICT 101452 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 852 AM CST THU NOV 10 2016 KSZ070>072-094>096-098>100-101600- /O.CAN.KICT.FR.Y.0004.000000T0000Z-161110T1500Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 852 AM CST THU NOV 10 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES CONTINUE TO RISE INTO THE UPPER 30S THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 9, 11:26 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 9, 11:26 AM CST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1126 AM CST Wed Nov 9 2016 .SHORT TERM...(Today through Friday night) Issued at 246 AM CST Wed Nov 9 2016 A chilly airmass continues to settle across the forecast area early this morning. Surface ridge axis continues to drop south, with clear skies across the region. This has led to near freezing temps across much of the region, with some areas of frost. After a chilly start expect temps to climb back to near seasonal normals today with almost a 25 degree diurnal temp swing with mostly sunny skies. Th main surface ridge will make slow progress across the plains into this evening, sagging southeast across SW MO and nrn OK for tonight. Some concern about another round of frost across SE KS underneath this surface ridge, but also worried about surface dewpoints staying up (in the upper 30s-low 40s), preventing min temps from really bottoming out. Think some patchy frost will be possible for SE KS for areas east of the Flint Hills as min temps fall into the upper 30s. But will hold off on any frost advisory due to patchy nature of the frost. Expect dry and more seasonal type temps to continue for Thu and Fri, as the surface high pressure continues to settle across the region,dropping south into the SE gulf coast states with upper ridging over the rockies and the northern plains. This will lead to a modest warmup for Thursday with a minor cool down expected for Fri as another surge of cooler air will drop south across the Great Lakes. KETCHAM .LONG TERM...(Saturday through Tuesday) Issued at 246 AM CST Wed Nov 9 2016 The retrograded low that dove southwest into wrn TX, will gradually shift back to the east-northeast over the srn plains for the weekend. Moisture is limited as this low moves across with weak forcing. So will continue to keep a dry forecast going into the weekend, with just some high/mid clouds and moderating temps. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1124 AM CST Wed Nov 9 2016 A ridge of high pressure has resulted in light and variable winds and clear conditions across the region. As high pressure builds over the Lower Mississippi Valley area late tonight and early on Thursday, southerly winds will return to the area. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 62 38 69 44 / 0 0 0 0 Hutchinson 62 37 69 42 / 0 0 0 0 Newton 60 39 67 43 / 0 0 0 0 ElDorado 62 38 68 44 / 0 0 0 0 Winfield-KWLD 62 39 69 45 / 0 0 0 0 Russell 61 35 72 40 / 0 0 0 0 Great Bend 61 36 72 40 / 0 0 0 0 Salina 62 37 71 41 / 0 0 0 0 McPherson 61 36 69 42 / 0 0 0 0 Coffeyville 62 39 67 45 / 0 0 0 0 Chanute 62 38 67 44 / 0 0 0 0 Iola 61 37 66 43 / 0 0 0 0 Parsons-KPPF 62 38 67 45 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...MWM
Hazardous weather outlook, Nov 9, 9:07 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 907 AM CST WED NOV 9 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 907 AM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY FROST MAY BE POSSIBLE ACROSS SOUTHEAST KANSAS EARLY ON THURSDAY MORNING. MOST OF THE FROST WILL BE LOCATED TO THE EAST OF THE FLINT HILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
Nearby
Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.